Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Oct 20, 2015, 1:21 AM MST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2015, 1:21 AM MST (08:21 UTC)
- Expired
- Oct 20, 2015, 1:45 AM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 66 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
766
WWUS85 KFGZ 200821
SPSFGZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
121 AM MST TUE OCT 20 2015
AZZ008-018-037-200845-
YAVAPAI COUNTY VALLEYS AND BASINS-YAVAPAI COUNTY MOUNTAINS-NORTHERN
GILA COUNTY-
121 AM MST TUE OCT 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GILA AND
SOUTHEASTERN YAVAPAI COUNTIES...
AT 120 AM MST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HORSESHOE RESERVOIR TO NEAR JAKES CORNER...AND
MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JAKES CORNER...RYE...ROUND VALLEY...GISELA...OXBOW ESTATES...
HORSESHOE RESERVOIR AND DEER CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 188 BETWEEN MILE MARKERS 267 AND 276.
STATE ROUTE 87 BETWEEN MILE MARKERS 230 AND 251.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3389 11126 3390 11126 3397 11141 3401 11143
3400 11150 3400 11160 3406 11180 3437 11181
3416 11112 3388 11122
TIME...MOT...LOC 0820Z 185DEG 27KT 3407 11172 3394 11130
$$
KDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 19, 8:16 PM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 19, 8:16 PM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 816 PM MST MON OCT 19 2015 .SYNOPSIS...PERSISTENT LOW PRESSURE SYSTEMS WILL LEAD TO CHANCES FOR SHOWERS AND THUNDERSTORMS AND COOL CONDITIONS OVER NORTHERN ARIZONA THROUGH THURSDAY. A DRYING TREND AND A RETURN TO NEAR NORMAL TEMPERATURES ARE FORECAST FRIDAY THROUGH THE WEEKEND. && .DISCUSSION...THOUGH THUNDERSTORM COVERAGE HAS BEEN RATHER UNIMPRESSIVE THIS EVENING...WE HAVE SEEN ISOLATED SEVERE STORM ACTIVITY IN YAVAPAI COUNTY. WE CAN SEE TWO DISTINCT SHORTWAVES ON WATER VAPOR SATELLITE IMAGERY THIS EVENING (ONE JUST OFF THE CA/BAJA COAST AND 2ND ALONG THE SAN FRANCISCO COASTLINE) WHICH ARE BOTH ACTING TO DEEPEN THE WEST COAST TROUGH AS IT DROPS SOUTH INTO THE SOUTHWESTERN UNITED STATES. THE PERIOD OF CONCERN FOR SEVERE WEATHER WILL CONTINUE TO BE OVER THE NEXT 18 HRS AS THE LOW DEEPENS AND FORMS A CLOSED LOW OVER THE LOWER COLORADO RIVER BY NOON TUESDAY. THE OVERALL THINKING REMAINS UNCHANGED WITH THE BEST POTENTIAL BETWEEN NOW AND TUESDAY MORNING FOR COCONINO AND YAVAPAI COUNTIES...SHIFTING EAST INTO GILA/NAVAJO/APACHE COUNTIES FROM TUESDAY MORNING THROUGH EARLY AFTERNOON. && .PREV DISCUSSION /322 PM MST/ BY LATE TONIGHT THROUGH TUESDAY MORNING, AN INCREASE IN STORM COVERAGE IS POSSIBLE AS A WEST COAST TROUGH APPROACHES AND RESULTS IN COOLING ALOFT A WEAK LARGE SCALE LIFT. THIS COULD BE ENOUGH TO TRIGGER OVERNIGHT CONVECTION, AND IN THE PRESENCE OF STRONG DEEP-LAYER SHEAR, A FEW OF THESE STORMS COULD BECOME SEVERE. THIS THREAT PERSISTS THROUGH THE MORNING HOURS TUESDAY FOR MUCH OF NORTHERN ARIZONA, THEN SHIFTS TO MAINLY EASTERN ARIZONA BY LATE MORNING AND AFTERNOON AS WIND SHEAR DECREASES CLOSER TO THE CENTER OF THE LOW PRESSURE SYSTEM. THE LOW PRESSURE SYSTEM IS FORECAST TO BE NEARLY STATIONARY TUESDAY EVENING THROUGH WEDNESDAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING OVER MOST OF NORTHERN ARIZONA. WIND SHEAR VALUES DECREASE SO THE THREAT OF SEVERE THUNDERSTORMS IS MUCH LOWER. A CHANCE OF SHOWERS AND A FEW STORMS CONTINUES THURSDAY WITH ONLY A SLIGHT CHANCE BY FRIDAY. MODELS ARE IN GOOD AGREEMENT THAT IMPROVING WEATHER FINALLY ARRIVES FOR THE WEEKEND. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT SCT SHRA/TSRA ALONG AND WEST OF A KPGA-KFLG-KPAN LINE THROUGH 12Z TUESDAY WITH ISOLATED MVFR/IFR IN +TSRA. THERE IS A MARGINAL THREAT OF ISOLATED SEVERE STORMS PRODUCING HAIL AND STRONG WINDS. COVERAGE OF SHRA/TSRA IS EXPECTED TO INCREASE TUESDAY AS LOW PRESSURE MOVES ACROSS THE REGION. STRONGER STORMS WILL PRODUCE MVFR/IFR CONDITIONS...HAIL AND GUSTY WINDS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCS/JJ AVIATION...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 19, 10:41 PM MST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1041 PM MST MON OCT 19 2015 AZZ004>018-037>040-201300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1041 PM MST MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT AN APPROACHING TROUGH WILL BRING AN INCREASE IN THUNDERSTORM COVERAGE OVER YAVAPAI COUNTY TONIGHT...AND POSSIBLY OVER COCONINO AND NORTHERN GILA COUNTIES. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS. THERE IS ALSO A CHANCE OF LOCALIZED FLASH FLOODING WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF A FEW SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY MORNING EAST OF A PRESCOTT TO FLAGSTAFF TO PAGE LINE...THEN THE THREAT SHIFTS TO MAINLY NAVAJO AND APACHE COUNTY BY TUESDAY AFTERNOON. WEDNESDAY THROUGH THURSDAY...THUNDERSTORM CHANCES WILL CONTINUE EACH DAY. HOWEVER...ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE FLAGSTAFF OFFICE AT 1-888-745-1637.
In the hours before
Local storm report, Oct 20, 12:10 AM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1210 AM MST TUE OCT 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 11 SW BAGDAD 34.46N 113.31W
10/19/2015 E0.75 INCH YAVAPAI AZ PUBLIC
0.50 TO 0.75 HAIL ALONG HIGHWAY 93.
&&
EVENT NUMBER FGZ1500151
MCSSpecial weather statement, Oct 20, 1:21 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
121 AM MST TUE OCT 20 2015
AZZ008-018-037-200845-
YAVAPAI COUNTY VALLEYS AND BASINS-YAVAPAI COUNTY MOUNTAINS-NORTHERN
GILA COUNTY-
121 AM MST TUE OCT 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GILA AND
SOUTHEASTERN YAVAPAI COUNTIES...
AT 120 AM MST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HORSESHOE RESERVOIR TO NEAR JAKES CORNER...AND
MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JAKES CORNER...RYE...ROUND VALLEY...GISELA...OXBOW ESTATES...
HORSESHOE RESERVOIR AND DEER CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 188 BETWEEN MILE MARKERS 267 AND 276.
STATE ROUTE 87 BETWEEN MILE MARKERS 230 AND 251.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3389 11126 3390 11126 3397 11141 3401 11143
3400 11150 3400 11160 3406 11180 3437 11181
3416 11112 3388 11122
TIME...MOT...LOC 0820Z 185DEG 27KT 3407 11172 3394 11130
KDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 6:27 PM MST | Areal Flood Advisory | FGZ | Coconino | 12 hr |
| Oct 19, 6:38 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Oct 19, 9:36 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Oct 19, 9:52 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Oct 19, 10:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 42 min |
| Oct 19, 10:11 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 49 min |
| Oct 19, 10:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 49 min |
| Oct 19, 10:56 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Oct 20, 1:56 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 24 min |
| Oct 20, 2:09 AM MST | Special Weather Statement | FGZ | 36 min | |
| Oct 20, 3:08 AM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 37 min |
| Oct 20, 3:58 AM MST | Special Weather Statement | FGZ | 32 min | |
| Oct 20, 4:25 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 20 min |
| Oct 20, 5:09 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 41 min |
| Oct 20, 5:20 AM MST | Special Weather Statement | FGZ | 25 min | |
| Oct 20, 5:27 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Oct 20, 6:24 AM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Oct 20, 7:35 AM MST | Special Weather Statement | FGZ | 25 min | |
| Oct 20, 8:57 AM MST | Special Weather Statement | FGZ | 33 min | |
| Oct 20, 9:13 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 21 min |
| Oct 20, 9:37 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 23 min |
| Oct 20, 9:56 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Oct 20, 9:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 15 min |
| Oct 20, 10:22 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Oct 20, 10:24 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 36 min |
| Oct 20, 10:29 AM MST | Special Weather Statement | FGZ | Navajo | 31 min |
| Oct 20, 10:41 AM MST | Tornado Warning | FGZ | Navajo | 34 min |
| Oct 20, 10:46 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Oct 20, 11:03 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Oct 20, 11:06 AM MST | Tornado Warning | FGZ | Navajo | 24 min |
| Oct 20, 11:28 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 32 min |
| Oct 20, 11:34 AM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Oct 20, 11:40 AM MST | Special Weather Statement | FGZ | 50 min | |
| Oct 20, 11:48 AM MST | Special Weather Statement | FGZ | 42 min | |
| Oct 20, 12:09 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 36 min |
| Oct 20, 12:53 PM MST | Special Weather Statement | FGZ | 37 min | |
| Oct 20, 1:21 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Oct 20, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 21 min |
| Oct 20, 1:46 PM MST | Special Weather Statement | FGZ | 29 min | |
| Oct 20, 1:57 PM MST | Special Weather Statement | FGZ | 33 min | |
| Oct 20, 3:07 PM MST | Special Weather Statement | FGZ | 23 min | |
| Oct 20, 4:06 PM MST | Special Weather Statement | FGZ | 24 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.